Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 24, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 12, 2012, 3:55 AM CDT. It took effect at Mar 12, 2012, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2012, 3:55 AM CDT (08:55 UTC)
- In effect from
- Mar 12, 2012, 1:00 PM CDT
- Expired
- Mar 12, 2012, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
990 WHUS73 KMKX 120855 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 355 AM CDT MON MAR 12 2012 ...GUSTY SOUTHWEST WINDS LATE THIS MORNING THROUGH THE AFTERNOON... .SOUTH TO SOUTHEAST WINDS THIS MORNING WILL SHIFT TO GUSTY SOUTHWEST WINDS BY LATE MORNING AS A TROUGH OF LOW PRESSURE PASSES THROUGH. THE GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON AND POSE A HAZARD TO SMALL CRAFT. LMZ643>646-121700- /O.NEW.KMKX.SC.Y.0024.120312T1600Z-120313T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 355 AM CDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SOUTH 10 TO 20 KNOTS VEERING SOUTHWEST WITH GUSTS TO 25 KNOTS BY LATE MORNING AND THROUGH THE AFTERNOON. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
3 follow-up statements
004 WHUS73 KMKX 121429 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CDT MON MAR 12 2012 ...DENSE FOG THIS MORNING AND GUSTY SOUTHWEST WINDS THIS AFTERNOON... .ONSHORE WINDS THIS MORNING WILL RESULT IN CONTINUED DENSE FOG CONDITIONS OVER THE NEARSHORE WATERS...MAINLY FROM NORTH POINT LIGHTHOUSE AND NORTHWARD. AS WINDS VEER TO THE SOUTHWEST LATE MORNING INTO THE AFTERNOON...THE DENSE FOG SHOULD GET PUSHED OUT INTO OPEN WATERS. THE SOUTHWEST WINDS WILL BECOME GUSTY BY AFTERNOON...WITH FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS POSSIBLE. WINDS SHOULD EASE BY EVENING AS DAYTIME MIXING IS LOST. LMZ643-644-122230- /O.NEW.KMKX.MF.Y.0003.120312T1429Z-120312T2000Z/ /O.EXT.KMKX.SC.Y.0024.120312T1800Z-120313T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 929 AM CDT MON MAR 12 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST 5 TO 15 KNOTS VEERING SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON. * WAVES: 2 TO 4 FEET. * VISIBILITY: DOWN TO 1/4 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-122230- /O.EXT.KMKX.SC.Y.0024.120312T1800Z-120313T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WINDS: SOUTH 5 TO 15 KNOTS VEERING SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
362 WHUS73 KMKX 122014 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CDT MON MAR 12 2012 ...GUSTY SOUTHWEST WINDS THIS AFTERNOON... .WINDS HAVE BACKED SOUTHWEST THIS AFTERNOON...BRINGING THE THREAT OF DENSE FOG TO AN END. THE SOUTHWEST WINDS MAY STILL BECOME GUSTY THIS AFTERNOON...WITH FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS POSSIBLE. WINDS SHOULD EASE BY EVENING AS DAYTIME MIXING IS LOST. LMZ643-644-130000- /O.EXP.KMKX.MF.Y.0003.000000T0000Z-120312T2000Z/ /O.CON.KMKX.SC.Y.0024.000000T0000Z-120313T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 314 PM CDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHWEST WINDS HAVE BROUGHT AN END TO THE DENSE FOG...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-130000- /O.CON.KMKX.SC.Y.0024.000000T0000Z-120313T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 314 PM CDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
031 WHUS73 KMKX 122357 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 657 PM CDT MON MAR 12 2012 ...WINDS CONTINUE TO EASE... .SOUTHWEST WINDS WILL CONTINUE TO SLOWLY EASE THROUGH THE EVENING HOURS. FREQUENT GUSTS WILL REMAIN BELOW SMALL CRAFT CRITERIA... THOUGH THERE MAY BE AN ISOLATED GUST OR TWO ABOVE CRITERIA FOR THE NEXT HOUR OR SO. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. LMZ643>646-130100- /O.EXP.KMKX.SC.Y.0024.000000T0000Z-120313T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 657 PM CDT MON MAR 12 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 3:49 AM CDT, 6 minutes earlier.
Area forecast discussion, Mar 12, 3:49 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 AM CDT MON MAR 12 2012 .TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM LARGE PCPN SHIELD WILL EXIT TO THE NORTH BEFORE SUNRISE WITH SCT SHOWERS REMAINING. THE UPPER LOW WILL TRACK FROM ERN NE INTO WEST CENTRAL WI BY 18Z AND THEN TOWARD LAKE SUPERIOR. AT THE SFC THE ASSOCIATED WAVE OF LOW PRESSURE WILL SHIFT NWD THROUGH SRN WI THIS AM AND SHIFT THE WINDS TO THE SSW WHILE ALSO GETTING DRY SLOTTED ALOFT. THIS ALONG WITH DAYTIME HEATING SHOULD ALLOW THE BREAKUP OF SOME THE STRATUS OR AT LEAST LIFT THE DECK. SOME BREAKS ARE EXPECTED WHICH WILL ALLOW TEMPS TO REACH INTO THE 60S ONCE AGAIN. THE FAR WRN CWA COULD GET CLIPPED BY SHOWERS WITH THE UPPER LOW LATER THIS AM. OTHERWISE...ANOTHER TROUGH LINE OR WEAK COLD FRONT WILL THEN MOVE ACROSS THE REGION IN THE AFTERNOON BUT THE BEST CONVERGENCE AND SFC FRONTOGENESIS WILL BE LOCATED OVER NE IL INTO IN AND LOWER MI. THIS IS WHERE THE BEST THREAT FOR SVR STORMS WILL EXIST. MLCAPES OF ONLY 100-200 J/KG EXPECTED OVER SE WI LATER TODAY AND WITH ONLY WEAK LOW LEVEL CONVERGENCE...DO NOT EXPECT ANY SVR STORMS DESPITE THE STRONG WIND SHEAR. DO EXPECT SHOWERS AND ISOLD TO SCT TSTORMS TO DEVELOP THIS AFTERNOON OVER FAR SRN AND SE WI AS THE THE LOW LEVEL FRONTOGENESIS TO THE SOUTH SLOPES UPWARD TO THE NORTH INTO SRN WI. SKIES TO THEN BEGIN CLEARING THIS EVENING DUE TO A DRY WLY FLOW. .SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. HIGH PRESSURE SLIDES EAST ACROSS THE REGION TUESDAY...THEN EAST TUESDAY NIGHT. SUNNY SKIES ARE EXPECTED TUESDAY...WITH LIGHT WEST WINDS BACKING SOUTH LATE IN THE DAY. MAY SEE A LAKE BREEZE DURING THE AFTERNOON GIVEN THE LIGHT SYNOPTIC WINDS. 925MB TEMPERATURES SUPPORT HIGHS IN THE 60 TO 65 DEGREE RANGE...WHICH SEEMS REASONABLE. MILD TEMPERATURES CONTINUE TUESDAY NIGHT...AS WARM AIR ADVECTION KICKS IN ACROSS THE REGION. THIS PATTERN CONTINUES THROUGH WEDNESDAY...WITH SOUTH TO SOUTHWEST WINDS BRINGING 925MB TEMPERATURES SUPPORTING MID 70S FOR HIGHS. SOME POTENTIAL FOR CONVECTION WEDNESDAY AFTERNOON...DEPENDING ON IF DEW POINTS CAN RISE WELL INTO THE 50S. GIVEN THE STRONG WARM AIR ADVECTION...COULD SEE THIS OCCURRING...THOUGH MODELS STAYING IN THE LOWER 50S BY 00Z THURSDAY. THIS WOULD GET MEAN LAYER CAPES TO RISE WELL ABOVE 1000 J/KG WITH LITTLE TO NO CONVECTIVE INHIBITION. COLD FRONT REMAINS WEST OF THE AREA DURING THIS TIME...WITH NO OTHER REAL TRIGGER MECHANISM. THUS...WILL KEEP DRY FORECAST GOING...BUT MAY HAVE TO ADD POPS IN LATER FORECASTS. NAM BRINGS COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT...WITH THE GFS/CANADIAN DELAYING ITS PASSAGE UNTIL LATE WEDNESDAY NIGHT AND BEYOND. CONTINUED TO MENTION THUNDER DURING THIS TIME...WITH LINGERING MEAN LAYER CAPES PROBABLY UNDERDONE BY THE MODELS. MILD TEMPERATURES CONTINUE AS WELL. .LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM. ZONAL FLOW ALOFT GRADUALLY BECOMES SOUTHWESTERLY DURING THIS PERIOD. THIS SHOULD CONTINUE TO ALLOW FOR A WARM TEMPERATURES...WITH PERIODIC LAKE BREEZES KEEPING LAKESHORE AREAS COOLER. COLD FRONT WASHES OUT OVER THE AREA THURSDAY...AND IS EVENTUALLY REPLACED BY SOUTHERLY WINDS BY THE WEEKEND. SEVERAL SUBTLE VORTICITY MAXIMA SHIFT THROUGH THE REGION DURING THIS TIME...COMBINED WITH THE INCREASED MOISTURE WITH THE SOUTHERLY FLOW SHOULD BRING CHANCES FOR SHOWERS AND STORMS AT TIMES. && .AVIATION/12Z TAFS/...THE LARGE AREA OF RAINFALL OVER SRN WI WILL CONTINUE TO LIFT TO THE NORTH WITH ONLY SCT SHOWERS REMAINING FOR THE MORNING. IFR TO MVFR CIGS THIS AM WILL TRANSITION TO AREAS OF MVFR CIGS BY MID TO LATE AM AS THE AREA GETS DRY SLOTTED AND DAYTIME HEATING LIFTS THE CIGS. MVFR TO IFR VSBYS ARE EXPECTED WITH THE SHOWERS AND TSTORMS FOR TODAY. SCT SHOWERS WILL PROBABLY BE ONGOING THROUGHOUT THE DAY BUT A MORE ORGANIZED AREA OF SHOWERS AND POSSIBLY SCT TSTORMS IS EXPECTED BY MID TO LATE AFTERNOON FROM FAR SRN WI INTO SE WI WITH A WEAK COLD FRONT. THIS AREA OF RAIN WOULD AFFECT THE SE WI TAF SITES. DRY WLY WINDS WOULD THEN BRING VFR CONDITIONS DURING THE EVENING. && .MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM TODAY UNTIL 7 PM. THE PASSAGE OF A SFC TROUGH THIS AM WILL SHIFT THE WINDS TO THE SSW. DAYTIME HEATING AND MIXING WILL THEN BRING WIND GUSTS UP TO 25 KNOTS TO THE NEARSHORE WATERS OF LAKE MICHIGAN UNTIL SUNSET. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...GEHRING TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Mar 11, 3:30 PM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT SUN MAR 11 2012 WIZ046-047-051-052-056>060-062>072-120930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON ACROSS PARTS OF RACINE AND KENOSHA COUNTIES. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT...AND THEN FROM TIME TO TIME THROUGH SATURDAY AS THE UPPER MIDWEST REMAINS UNDER A VERY WARM AND MOIST WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON. LMZ643>646-120930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON FROM WIND POINT SOUTH. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT...AND THEN FROM TIME TO TIME THROUGH SATURDAY AS THE UPPER MIDWEST REMAINS UNDER A VERY WARM AND MOIST WEATHER PATTERN. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:29 AM CDT | Marine Dense Fog Advisory | MKX | 6 hr | |
| Mar 12, 11:39 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine | 36 min |
| Mar 12, 11:51 AM CDT | Special Marine Warning | MKX | 54 min | |
| Mar 12, 12:41 PM CDT | Special Marine Warning | MKX | 49 min |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.